Solving the bicriteria traffic equilibrium problem with variable demand and nonlinear path costs

Anthony Chen, Jun Seok Oh, Dongjoo Park, Will Recker

Research output: Journal article publicationJournal articleAcademic researchpeer-review

29 Citations (Scopus)

Abstract

In this paper, we present an algorithm for solving the bicriteria traffic equilibrium problem with variable demand and nonlinear path costs. The path cost function considered is comprised of two attributes, travel time and toll, that are combined into a nonlinear generalized cost. Travel demand is determined endogenously according to a travel disutility function. Travelers choose routes with the minimum overall generalized costs. The algorithm involves two components: a bicriteria shortest path routine to implicitly generate the set of non-dominated paths and a projection and contraction method to solve the nonlinear complementarity problem (NCP) describing the traffic equilibrium problem. Numerical experiments are conducted to demonstrate the feasibility of the algorithm to this class of traffic equilibrium problems.
Original languageEnglish
Pages (from-to)3020-3031
Number of pages12
JournalApplied Mathematics and Computation
Volume217
Issue number7
DOIs
Publication statusPublished - 1 Dec 2010
Externally publishedYes

Keywords

  • Bicriteria shortest path
  • Nonlinear complementarity problem
  • Traffic equilibrium

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics

Cite this